View Full Version : Minoxidil - significant shedding!!!

01-31-2010, 09:13 AM
Hi all, I've been using Finasteride for a couple of years now, however my hair's been thinning out slowly and decided about a month and a half back to start using 2% Minoxidil in conjunction with Finasteride to attempt combatting the problem.

I must admit being rather concerned as I'm shedding a hell of a lotta hair for about a month now and not too sure if i should continue using the Minoxidil and if I should, would 5% be the better option?:mad::eek:

Please help.

01-31-2010, 09:25 AM
hey, this is exactly why im afraid to add minox to my regime. However I think youll be alright if you ride it out. Rogain warns of a shead the first two months on its packaging and says its a good sign, so I wouldnt quit now If I were you. You started and now your halfway through the sheds, so why not stick it out? Any reason why you are using 2% instead of 5% foam, I have heard the 5% foam blows 2% out of the water in terms of results and ease to apply. Good Luck!

01-31-2010, 10:05 AM
Absolutely, I hear what you're saying yet I am quite concerned, the last thing I wanna do is loose the existing hair, also, after reading through the forums over here it appears that a lot of people have had some rather bad experiences with minoxidil.

I'm using the generic minoxidil, the pharmacy I purchased it from only had one 5% in stock so thought I'd start off with 2% and then move onto the 5% to kind of ease into it. I'm just about done with the 2% so should be starting the 5% in the next week or two.

I must admit I'm very much in two minds currently as the shedding is rather significant. Reckon based on the replies I get on this forum I'll make a more informed decision as to continue using the minoxidil.:(

01-31-2010, 02:49 PM
Yeah, I have been on propecia for a year and its helping to keep what I have, but i still want my hair to be better(thicker). Ive almost added rogaine a couple times but, i balk at the idea everytime. However I think if you ride out the first few months youll be happy you did.:)

02-04-2010, 02:03 AM
Well, according to me I can strongly rely on Propecia as it is a kind of drug that can be taken alone for 8 months and thus show the result.

Rogaine is a generic form of Minoxidil and both are over the counter medicines and it should not be taken in combination as it gets messy with respect to health because minoxidil use for oral medication to treat high blood pressure and later was then used as a hair loss treatment in a topical solution called Rogaine, but you need to be very careful while taking this and it is better if you take Propecia alone.

I can suggest you one site which is finpec.com, from where you can get this drug.


02-11-2010, 05:58 AM
Minoxidil 5% caused a significant shed. I'm not sure that I've grown back all of the hair I shed originally. Been using both minoxidil and Propecia for about a year. Rating Propecia 5/10 because it maintains (for the most part) but don't expect to gain anymore. Minoxidil I would rate 5/10 because it is a pain in the ass and made me feel very uncomfortable for the last year because of the intense shed at the beginning. Just my results. Very expensive to maintain the look you don't even enjoy in the first place.

02-11-2010, 06:49 PM
Very expensive to maintain the look you don't even enjoy in the first place.

Ha, so true. I was just thinking that the other day, propecia is slowing down and keeping what i got, but whati have kinda sucks, o well i still want to keep it